Category: Moderate to Severe Allergic Reaction (SE)

Benadryl & Gravol

Question #: 304

Question:


In an anaphylactic adult patient, who has symptoms of nausea/vomiting, can both 50 mg of Dimenhydrinate and 50 mg of Diphenhydramine be co-administered? Assuming no other contraindications present.

Answer:


Give Epi as first line, and second with Diphenhydramine. Give this drug time to work on any nausea (often caused by the histamine release in an allergic reaction). Dimenhydrinate contains Diphenhydramine, so you would be increasing the dose of Benadryl to these patients if you gave both medications. In short give the Benadryl time to work before considering Gravol for any nausea.

Watch the current events video from Spring 2018 (2:35 mark) where Dr. Dionne discusses this exact issue. MedicLearn/CME/past CME's/2018/Spring 2018

https://mediclearn.rppeo.ca/mod/page/view.php?id=4497

MedicASK Categories

MedicASK Search

Local: 613-737-7228 | Long Distance: 877-587-7736

Ottawa, 2475 Don Reid Drive, Ottawa, On, K1H 1E2
Kingston, 400-1471 John Counter Blvd, Kingston, ON, K7M 8S8